Will nikoran reduce my blood pressure without any side effects?
User rating for this question
Hi Doctor, I have been having hypertension for about 10 years. I am 43 years old. My height is 170 cms and weight 70 kgs. I have been taking AMTAS 10 (amlopidine) and my blood pressure used to be under control (around 120/80 to 125/85). Of late my BP has started increasing (130/90 - 130/95) and my Doctor prescribed OLMEZEST 40 along with the ongoing AMTAS 10. I took that for about a month and BP came down to 120/80 - 115/75 but I had to discontinue as I suffered severe side effects like breathing difficulties, dry cough, loose motions, extreme tiredness. My Doctor has now prescribed CTD 6.25 plus the AMTAS 10. Somebody told me that CTD has a side effect of increasing blood sugar and other side effects. I am now confused. I do not know what to do. I consulted another Doctor and he prescribed NIKORAN 5 plus AMTAS 10. I am not sure if NIKORAN can reduce blood pressure. Please advise.
Posted Mon, 13 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 39 minutes later
Brief Answer: Need follow up Detailed Answer: Dear friend, Welcome to Health Care Magic There are several classes of drugs and several drugs in each class The drug and the dose has to be tailored to the individual Chlorthalidone (CTD) belongs to the class of diuretics / a good drug to add / it can help to reduce the pressure. The dose is small indeed; it can be doubled… The benefits - especially at such doses - far outweigh other effects. Nicorandil (Nikoran) dilates the blood vessels…. It is usually given for angina. It can help to reduce the pressure. Since amlodipine also dilates blood vessels (by a different mechanism) CTD is a reasonable choice You will be alright / It is a question of time / You need follow up Good luck Take care Wishing all well God bless
Follow-up: Will nikoran reduce my blood pressure without any side effects? 3 hours later
Dear Doctor Anantharamakrishnan Thank you for your advice. However, I still have a query. If I start taking CTD will it increase blood sugar? My blood sugar is close to the upper limit of normal blood sugar. Therefore I am concerned if blood sugar will rise after starting on CTD. Await your further advice. Best regards XXXX
Answered by Dr. Anantharamakrishnan 1 hour later
Brief Answer: Yes - theoretically, it can Detailed Answer: Hi Most of the drugs have side effects of some sort… Diuretics are no exception… They do have metabolic effects on sugar, cholesterol and potassium. Most of them were from large doses used before (from 50, up to 100 mg). The dose is now restricted to 12,5 mg at the most / and the effects are minimal It is used with advice to monitor these parameters in the long term. It is not a contraindication, but caution. There is always a choice of a different drug be in touch with your doctor Regards